Alert archive / North Carolina / Flash Flood Warnings in 2025
Flash Flood Warning 61, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Aug 6, 2025, 9:04 AM EDT for Chatham County, Wake County, North Carolina. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2025, 9:04 AM EDT (13:04 UTC)
- Expired
- Aug 6, 2025, 6:54 PM EDT
- In force
- 10 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chatham County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 43 km from the middle of the area, began a volume at 13:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 1.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 507 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 7:54 AM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Aug 6, 7:54 AM EDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 754 AM EDT Wed Aug 6 2025 .SYNOPSIS... Canadian high pressure that will extend across the Middle Atlantic this week will be dampened and dammed over the Carolinas by disturbances in very moist, southwesterly flow aloft. && .NEAR TERM /THROUGH TONIGHT/... As of 420 AM Wednesday.. * Flood Watch in effect through midnight Thursday, with the greatest threat of flooding over the Piedmont this morning and over Sandhills and portions of the Coastal Plain this afternoon and evening * Cloudy, wet, and unseasonably cool, with thunderstorms possible especially over the Sandhills and srn Coastal Plain this afternoon Water vapor satellite data this morning depict a digging shortwave perturbation over IN, which the models indicate will reach the NC Blue Ridge by 12Z Thu. It will reinforce a mean trough that will otherwise edge slowly ewd from the OH and TN Valleys this morning to the cntl and srn Appalachians tonight, with preceding weak, 10-20 meter/12 hr 500 mb height falls over cntl NC tonight. Downstream of the shortwave perturbation and mean trough axis, a series of mid/upr- level disturbances will progress through unseasonably moist swly flow across GA and the Carolinas, where PWs around 2" and in the 80th-90th percentile will be present. The most notable and influential of these features will likely be a convectively- amplified one now over n-cntl GA and the Upstate of SC, which is forecast to progress newd and across the Piedmont of the Carolinas and VA through this evening. Another may result in-situ over the NC Sandhills to Pee Dee region of SC, from convection forecast to develop this afternoon near and immediately poleward of a wedge front. Very slow newd motion of that feature over e-cntl through ern NC, should it indeed develop, would result, amid very weak, ~5 kts of mid-level flow in that region. At the surface, Canadian high pressure will remain over the Middle Atlantic, with unseasonably cool and stable, nely flow directed across most of cntl NC. A quasi-stationary wedge front near I-95 through the Carolinas will remain so today, then collapse sewd and toward the coast tonight. An area of stratiform rain has redeveloped and blossomed over the nrn NC Piedmont during the past few hours, in an area of maximized 925 mb flow, moisture transport, and isentropic ascent atop the wedge front. Hourly rainfall amounts in that regime have steadily increased during that time from one half inch, to in the past hour, one to one and one quarter inches over parts of Durham and Orange Co. While that forcing and area of rain will generally persist, deeper ascent related to the approaching convectively-amplified disturbance will further enhance lift over the Piedmont through early to mid afternoon. There has been a relatively consistent signal for 2-3" inches of rain, with pockets of 3-6" and locally higher amounts, in CAMS and HREF guidance, over the nrn Piedmont. This includes areas hard hit from TC Chantal in early July. Flash Flood Guidance (FFG) over the Piedmont ranges from 1" in recently rain-soaked Stanly Co., and urban areas, to 1.5 to 3" elsewhere. The CAMS and HREF have also depicted a signal for another area of heavy rain nearer the wedge front and instability axis over the Sandhills and adjacent srn-cntl Coastal Plain this afternoon- evening, with similar-valued QPF maxima as those over the Piedmont. While FFG values through the Sandhills and Coastal Plain are higher, generally 3 to 5" in 3 hrs, the convective nature and very slow movement of cells in those areas suggest exceedance of FFG will be attainable, especially in urban areas. While the heaviest rain will likely taper off over the Piedmont late this afternoon-early this evening and through late evening in the Coastal Plain and Sandhills, lift, broadly from the shortwave perturbation digging into the Blue Ridge, and more-focused/mesoscale from lower predictability MCV forcing from convection over the Sandhills and Coastal Plain, will favor continued rain and drizzle chances amid a deeply moist environment, and CAD-saturated boundary, layer overnight. Temperatures will be generally persistence ones from Tue, mid-upr 60s over the nrn Piedmont to lwr 80s in the Coastal Plain, followed by lows in the 60s. && .SHORT TERM /THURSDAY AND THURSDAY NIGHT/... As of 230 AM Wednesday... * Shower chances persist, but heavy rain threat appears lower * Below normal temperatures continue A trough axis will still be situated over the southern Appalachians Thu, with anomalous precipitable water values mainly east of US-1 over the Coastal Plain and eastern Sandhills. The upper-jet favoring heavy rainfall from Thu is forecast to shift off the Mid-Atlantic coast. At the surface, cool high pressure off the NE US coast will continue to bring northeast flow. We continue to watch a surface trough off the coast of the SE US that NHC is monitoring for tropical depression development. This system has been trending to stay offshore, but it will enhance the cool and moist NE flow over the region. While isolated to scattered showers with a few embedded storms are possible anywhere, the best chance appears along/east of US-1 where WPC still has a marginal excessive rainfall risk. Given the upper-jet is not a player, feeling is that the heavy rain threat is lower compared to Wed. Activity should wane by mid to late evening. Highs will generally be stuck in the 70s with extensive clouds, except low 80s in the far SE. && .LONG TERM /FRIDAY THROUGH TUESDAY/... As of 230 AM Wednesday... * Cool east to northeast flow continues thru Sunday for below normal temperatures * Daily chances of isolated/scattered showers or storms each day, though a signal for drier conditions over the weekend A persistent east to northeasterly flow will persist and remain in place through the weekend, driven by a combination of cool high pressure from the Mid-Atlantic and NE US coast, as well as a potential developing tropical system that NHC is monitoring off the Carolina coast Fri into Sat. Speaking of that tropical system that NHC indicates a 40-percent chance of tropical development, the trend in the ensemble and deterministic guidance has been to keep the system offshore of NC as it takes a northerly to northeasterly track into the upcoming weekend. However, there will be a somewhat baggy mid-level trough over the SE US to favor diurnally-driven shower/storm chances. A deeper dive into the guidance does show some drier air filtering in by Sat, such that the weekend could be drier than currently advertised. We will see if this trend continues. The best chances for showers appear Fri with the potential tropical system nearby. From Sun into Tue, the baggy trough appears to be ill-defined, replaced by ridging slowly building in from the southwest Atlantic. Storm chances appear mainly diurnally driven and isolated to scattered in nature at this point. Temperatures should remain below seasonal normals through Sun in the upper 70s to mid 80s. More typical highs in the mid/upper 80s to low 90s, along with higher humidity, is forecast Mon-Tue. && .AVIATION /12Z WEDNESDAY THROUGH SUNDAY/... As of 740 AM Wednesday... Rain and mostly IFR-MVFR restrictions, lowest over the Piedmont, will become incresingly-wideaspread this morning, as lift increases ahead of a mid/upr-level disturbance approaching from SC. The character of the precipitation will become more-showery/convective, with an associated chance of thunder, near a surface front and instability axis at FAY and perhaps RDU and RWI by this afternoon. Ceilings will probably lower into LIFR-IFR range after dark and be accompanied by lingering areas of light rain and drizzle through Thu morning. Outlook: Prolonged nely flow will persist through at least Sat, during which time flight restrictions mostly from ceilings will be lowest each night-morning, with diurnal improvement to MVFR or low VFR each afternoon. A chance of rain/showers will also exist throughout the forecast period. && .RAH WATCHES/WARNINGS/ADVISORIES... Flood Watch through this evening for NCZ007>010-021>027- 038>043-073>078-083>086-088-089. && SYNOPSIS...MWS NEAR TERM...MWS SHORT TERM...Kren LONG TERM...Kren AVIATION...MWS
Hazardous weather outlook, Aug 6, 5:04 AM EDT, 4 hours before
Hazardous Weather Outlook National Weather Service Raleigh NC 504 AM EDT Wed Aug 6 2025 NCZ011-028-071200- Halifax-Edgecombe- 504 AM EDT Wed Aug 6 2025 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. There is a Slight, level 2 of 4 risk of excessive rain through tonight, which means scattered instances of flash flooding will be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a Marginal, level 1 of 4 risk of excessive rain Thursday through Friday, which means isolated instances of flash flooding will be possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NCZ043-078-089-071200- Wilson-Wayne-Sampson- 504 AM EDT Wed Aug 6 2025 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a Marginal, level 1 of 4 risk of excessive rain Thursday through Friday, which means isolated instances of flash flooding will be possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NCZ021-022-038-071200- Forsyth-Guilford-Davidson- 504 AM EDT Wed Aug 6 2025 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NCZ007>010-023>027-039>042-073>077-083>086-088-071200- Person-Granville-Vance-Warren-Alamance-Orange-Durham-Franklin-Nash- Randolph-Chatham-Wake-Johnston-Stanly-Montgomery-Moore-Lee-Harnett- Anson-Richmond-Scotland-Hoke-Cumberland- 504 AM EDT Wed Aug 6 2025 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a Marginal, level 1 of 4 risk of excessive rain Thursday, which means isolated instances of flash flooding will be possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 2:57 AM EDT | Flood Watch | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more | 18 hr |
| Aug 6, 3:53 AM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Durham, Granville, Orange, Wake | 4 hr |
| Aug 6, 4:39 AM EDT | Flash Flood Warning | RAH | Durham, Orange | 3 hr |
| Aug 6, 6:51 AM EDT | Areal Flood Advisory | RAH | Chatham, Durham, Franklin, Wake | 2 hr |
| Aug 6, 8:34 AM EDT | Areal Flood Advisory | RAH | Franklin, Granville, Vance, Warren | 3 hr |
| Aug 6, 12:44 PM EDT | Areal Flood Advisory | RAH | Chatham, Lee, Moore | 4 min |
| Aug 6, 12:48 PM EDT | Flash Flood Warning | RAH | Chatham, Lee, Moore | 4 hr |
| Aug 6, 2:17 PM EDT | Areal Flood Advisory | RAH | Franklin, Halifax, Johnston, Nash, Wake, Warren | 3 hr |
| Aug 6, 2:24 PM EDT | Flash Flood Warning | RAH | Franklin, Johnston, Nash, Wake | 5 hr |
| Aug 6, 2:52 PM EDT | Areal Flood Advisory | RAH | Cumberland, Sampson | 5 hr |
| Aug 6, 4:37 PM EDT | Areal Flood Advisory | RAH | Wayne | 4 hr |
| Aug 6, 6:54 PM EDT | Areal Flood Warning | RAH | Chatham, Wake | 111 min |
| Aug 6, 7:24 PM EDT | Areal Flood Warning | RAH | Franklin, Nash | 3 hr |
Nearby
Flash Flood Warnings in North Carolina, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.